MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AccuStick II; introducer, catheter

BOSTON SCIENTIFIC CORPORATION AccuStick II; introducer, catheter
Model Number 35615
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the microwire fractured, requiring additional intervention.During placement of a left renal abscess drain, an accustick ii system was selected for use.While manipulating the microwire, a portion of the microwire sheared off and remained within the patient.Because infected urine was present, only minimal retrieval attempts were made during the initial procedure.Nine days later, the patient returned for percutaneous retrieval of the retained wire fragment during removal of the indwelling abscess drain.Retrieval using a snare was unsuccessful, and the retained fragment could not be removed percutaneously.Further management with retrograde ureteroscopy or surgery was recommended if clinically indicated.The patient was expected to fully recover, and no patient complications were reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to h6 evaluation method codes media review: media was provided and reviewed, but it does not show evidence of the reported issue.Device history records (dhr) review: a ship history review for the reported upn was performed for the reporting customer.Batches (38686694), (38614720), and (37679258) were most recently shipped to the reporting facility in the 3-year period preceding the procedure date.Review confirmed that the device met all material, assembly, and performance specifications prior to distribution labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the accustick device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was cause not established.

Brand Name
AccuStick II
Common Device Name
introducer, catheter
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
+1(952)930-6396
MDR Report Key25847611
Report Number2124215-2026-38327
Device Sequence Number13370704
Product Code KGZ
UDI-Device Identifier08714729157588
UDI-Public(01)08714729157588
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35615
Device Catalogue Number35615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Supplement Date Received by Manufacturer07/21/2026
08/24/2026
Initial Report FDA Received Date07/16/2026
Supplement Report FDA Received Date08/14/2026
09/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown